Back Pain Home > Kadian Abuse
The physical consequences of Kadian abuse can be very dangerous. Taking high doses of a narcotic can lead to extreme drowsiness, breathing problems, coma, and even death. Having a prior history of drug or alcohol abuse, or even having a family history of such abuse, increases your risk for problems with Kadian abuse.
Kadian® (morphine sulfate ER) is a prescription pain medication. As a narcotic, it is a highly desired drug of abuse. However, abuse of Kadian can be extremely dangerous, perhaps even more so than with other similar medications.
There are many inherent dangers of abusing any narcotic, including Kadian. The physical consequences of Kadian abuse can be extremely dangerous. Taking high doses of a narcotic, especially if you are not used to it, can result in breathing problems, extreme drowsiness, coma, and even death. The risk of overdose is especially high with Kadian, since many common methods of drug abuse cause the long-acting Kadian capsules to release too much morphine too quickly. The capsules contain tiny extended-release pellets that release too much medication if crushed, chewed, snorted, dissolved, or injected. This could easily lead to a lethal overdose.
The emotional and social consequences of Kadian abuse can be equally devastating. Relationships and careers can be destroyed, and years of hard work can be ruined in a short time.
Another potential danger is due to the talc content of Kadian. This inactive ingredient is harmless when taken by mouth but can cause serious problems when injected. Such problems include destruction of the tissue around the injection site, lung problems, and permanent damage to the heart valves.